Volume 19, issue 2 (2015)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
On the Kashaev invariant and the twisted Reidemeister torsion of two-bridge knots

Tomotada Ohtsuki and Toshie Takata

Geometry & Topology 19 (2015) 853–952
Abstract

It is conjectured that, in the asymptotic expansion of the Kashaev invariant of a hyperbolic knot, the first coefficient is represented by the complex volume of the knot complement, and the second coefficient is represented by a constant multiple of the square root of the twisted Reidemeister torsion associated with the holonomy representation of the hyperbolic structure of the knot complement. In particular, this conjecture has been rigorously proved for some simple hyperbolic knots, for which the second coefficient is presented by a modification of the square root of the Hessian of the potential function of the hyperbolic structure of the knot complement.

In this paper, we define an invariant of a parametrized knot diagram as a modification of the Hessian of the potential function obtained from the parametrized knot diagram. Further, we show that this invariant is equal (up to sign) to a constant multiple of the twisted Reidemeister torsion for any two-bridge knot.

Keywords
Kashaev invariant, twisted Reidemeister torsion, two-bridge knot
Mathematical Subject Classification 2010
Primary: 57M27
References
Publication
Received: 4 August 2013
Revised: 8 April 2014
Accepted: 27 May 2014
Published: 10 April 2015
Proposed: Shigeyuki Morita
Seconded: Vaughan Jones, Jean-Pierre Otal
Authors
Tomotada Ohtsuki
Research Institute for Mathematical Sciences
Kyoto University
Sakyo-ku
Kyoto, 606-8502
Japan
http://www.kurims.kyoto-u.ac.jp/~tomotada/
Toshie Takata
Faculty of Mathematics
Kyushu University
Fukuoka, 819-0395
Japan